Alert archive / West Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 14, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 5, 2015, 8:07 PM EDT for Mercer County, West Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 8:07 PM EDT (00:07 UTC)
- Expired
- Jul 6, 2015, 2:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Mercer County, WV
The radar
The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
895
WGUS51 KRNK 060007
FFWRNK
WVC055-060600-
/O.NEW.KRNK.FF.W.0014.150706T0007Z-150706T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
807 PM EDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 200 AM EDT
* AT 802 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN FROM NUMEROUS
THUNDERSTORMS ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PRINCETON...
ATHENS...
MATOAKA...
CAMP CREEK...
AND FLAT TOP.
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
FLASH FLOODING IS EXPECTED ALONG THE BLUESTONE RIVER AND ITS
TRIBUTARIES...AND ALONG CAMP CREEK AND WIDEMOUTH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8121 3758 8119
3760 8114 3759 8110 3747 8092 3734 8109
3730 8127
$$
AS2 follow-up statements
824
WGUS71 KRNK 060224
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 PM EDT SUN JUL 5 2015
WVC055-060600-
/O.CON.KRNK.FF.W.0014.000000T0000Z-150706T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
1024 PM EDT SUN JUL 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
MERCER COUNTY...
AT 1023 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PRINCETON...
ATHENS...
MATOAKA...
AND CAMP CREEK.
FLASH FLOODING IS EXPECTED ALONG THE BLUESTONE RIVER AND ITS
TRIBUTARIES...AND ALONG CAMP CREEK AND WIDEMOUTH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8121 3758 8119
3760 8114 3759 8110 3747 8092 3734 8109
3730 8127
$$
AS742
WGUS71 KRNK 060552
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
152 AM EDT MON JUL 6 2015
WVC055-060600-
/O.EXP.KRNK.FF.W.0014.000000T0000Z-150706T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
152 AM EDT MON JUL 6 2015
...THE FLASH FLOOD WARNING FOR
MERCER COUNTY WILL EXPIRE AT 200 AM EDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. AREAS OF STANDING WATER MAY STILL BE
FOUND...ESPECIALLY IN LOW LYING AREAS. IF YOU ENCOUNTER WATER
COVERING A ROAD...TURN AROUND DON'T DROWN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8121 3758 8119
3760 8114 3759 8110 3747 8092 3734 8109
3730 8127
$$
PHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:53 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 5, 6:53 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EDT SUN JUL 5 2015
.SYNOPSIS...
AN UPPER LOW OVER WEST VIRGINIA WILL SLOWLY LIFT NORTHEAST
TONIGHT AND REACH WESTERN PENNSYLVANIA BY LATE MONDAY. THIS SYSTEM
WILL CREATE SHOWERS AND THUNDERSTORMS FOR OUR REGION. A COLD FRONT
WILL MOVE INTO THE AREA FROM THE OHIO VALLEY BY WEDNESDAY...THEN
STALL AND LIFT BACK NORTH AS A WARM FRONT LATE IN THE WEEK...AS
HIGH PRESSURE ALOFT BUILDS ACROSS THE SOUTHEAST STATES. SCATTERED
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. BELOW NORMAL
TEMPERATURES EARLY IN THE WEEK WILL MODERATE TO ABOVE NORMAL
TEMPERATURES BY THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 650 PM EDT SUNDAY...
FLASH FLOOD WATCH REMAINS IN EFFECT FOR FAR WEST THROUGH TONIGHT.
THERE REMAINS THE POTENTIAL FOR HEAVY RAINS WITH CONVECTION INTO
TONIGHT WITH PWATS AROUND 1.5 TO 2 INCHES...SOUTH TO SOUTHWEST
FLOW AND RELATIVELY LOW FFG IN THE WEST. RAINFALL RATES...MOVEMENT
AND TRAINING OF STORMS WILL BE KEY ITEMS TO MONITOR. TRAINING OF
ECHOES FROM SOUTH TO NORTH OVER SATURATED GROUND WILL BE OF HIGH
CONCERN. A WEST TO EAST ORIENTATION NORTH OF FRONTAL BOUNDARY
COULD ALSO RESULT IN LOCAL WATER PROBLEMS DEPENDING ON LOCATION OF
THE HEAVY RAIN. THE DAY ONE CONVECTIVE OUTLOOK ALSO HIGHLIGHTS
THE POTENTIAL FOR MARGINAL SEVERE IN THE SOUTHEAST CORNER OF CWA
WITH WIND AND HAIL THE PRIMARY THREATS.
UPPER LOW OVER WAS OVER THE WEST VIRGINIA/KENTUCKY BORDER AT
23Z/7PM AND WILL LIFT NORTHEAST TONIGHT AND REACH WESTERN
PENNSYLVANIA BY MONDAY EVENING. SURFACE FRONTAL BOUNDARY REMAINS
WEST TO EAST ACROSS THE SOUTHERN FORECAST AREA AND WILL LIFT
NORTH AS WARM FRONT TONIGHT INTO MONDAY. LOW LEVEL MOISTURE
POOLING IS OCCURRING ALONG THE SURFACE BOUNDARY. SOME OF THE
THUNDERSTORMS WILL CONTAIN HEAVY RAINS. LEANED POPS THIS AFTERNOON
INTO TONIGHT TOWARDS A BLEND OF HRRR...ARW AND CONTINUITY...THEN
TRIM BACK POPS FOR THE OVERNIGHT AS MID LEVEL DRY AIR WRAPS AROUND
FROM THE WEST. ADDED AREAS OF FOG OVERNIGHT WITH LIGHT WINDS AND
LOW LEVEL MOISTURE. LOWS TONIGHT WILL RANGE FROM THE LOWER 60S IN
THE MOUNTAINS TO NEAR 70 DEGREES IN THE PIEDMONT.
CLOSED UPPER LOW WILL CONTINUE DRIFTING NORTH-NORTHEAST ON MONDAY.
START WITH THE HIGHEST POPS MONDAY MORNING WITH THE WARM ADVECTION
AND SHIFT POPS AXIS NORTHWARD DURING THE DAY. THE DAY TWO CONVECTIVE
OUTLOOK KEEPS OUR AREA IN GENERAL THUNDERSTORMS FOR MONDAY. ANY
ADDITIONAL FLOOD WATCHES FOR MONDAY WILL BE DEPENDENT ON SUNDAYS
CONVECTION AND LOCATION. HIGH TEMPERATURES ON MONDAY WILL VARY FROM
THE UPPER 60S IN THE NORTHWEST MOUNTAINS TO THE MID 80S IN THE
PIEDMONT.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 355 PM EDT SUNDAY...
FORCING FOR SHOWERS/STORMS WILL WANE MONDAY NIGHT AS UPPER SUPPORT
MOVES NORTHEAST AND AWAY FROM THE REGION.
DON'T BLINK. PROGRESSIVE FLOW ACROSS THE NORTHERN PART OF THE CONUS
WILL INTRODUCE ANOTHER FRONT AND ASSOCIATED BAROCLINIC ZONE WHICH
WILL APPROACH THE REGION TUESDAY...THEN STALL EAST-WEST ALONG THE
MASON DIXON FOR MID WEEK.
MODELS BRING SURFACE COLD FRONT INTO THE OHIO VALLEY FROM THE UPPER
MID-WEST ON TUESDAY. LINEAR ORIENTED...POTENTIALLY STRONG
CONVECTION...APPEARS LIKELY WITH THIS SYSTEM...BUT ATTM IT APPEARS
THIS ACTIVITY WILL NOT REACH OUR FCST AREA UNTIL AFTER PEAK HEATING
TUESDAY OR SOMETIME TUESDAY NIGHT. IF THIS TURNS OUT TO BE THE CASE
THEN STRENGTH OF THE ACTIVITY SHOULD BE LESS ROBUST WITH ONLY
MARGINAL RISK OF SEVERE WEATHER TO CONTEND WITH TUESDAY NIGHT...AND
THEN MAINLY ALONG THE WESTERN SLOPES OF THE MOUNTAINS...THE STORMS
FALLING APART AS THEY CROSS THE MOUNTAINS.
FOR WEDNESDAY...THE SURFACE FRONT STALLS JUST TO OUR NORTH AS THE
UPPER SUPPORT MOVES EAST IN TANDEM WITH A BUILDING SUBTROPICAL HIGH
OVER THE SOUTHEAST STATES. SUBTROPICAL RIDGING WILL BLOCK SOUTHERN
PROGRESSION OF FRONT...HOWEVER...CONVERGENCE OF AIRMASS OVER THE
AREA WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS/STORMS...ESP
ACROSS THE NORTHERN CWA CLOSER TO THE FRONTAL BOUNDARY.
TEMPERATURES BY MID WEEK WILL TREND WARMER...WITH ABOVE NORMAL
READINGS ANTICIPATED PER INCREASING HEIGHTS/THICKNESSES AND A
WESTERLY WIND COMPONENT WHICH SHOULD AID IN ADIABATIC WARMING EAST
OF THE BLUE RIDGE. WITH 85H TEMPS APPROACHING +20 DEG C...SURFACE
READING SHOULD EASILY CLIMB WELL INTO THE 80S AND POSSIBLY THE L-M
90S PENDING SUNSHINE. MINIMUM TEMPERATURES WILL ALSO AVERAGE WELL
ABOVE NORMAL...THANKS TO CONTINUED HIGH MOISTURE CONTENT AND
DEWPOINTS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 355 PM EDT SUNDAY...
TYPICAL SUMMERLIKE WEATHER ANTICIPATED FOR THE END OF THE WEEK AND
INTO NEXT WEEKEND...WITH TENDENCY FAVORING THE WARM SIDE OF GUIDANCE
AS STRONG SUBTROPICAL RIDGE ALOFT ENVELOPS THE SOUTHEAST CONUS.
THERE WILL BE A DAILY THREAT FOR SHOWERS/STORMS...MAINLY SCATTERED
AND DIURNALLY DRIVEN. HOWEVER...WILL HAVE TO WATCH FRONTAL BOUNDARY
WHICH WILL BE STALLED ACROSS THE OHIO VALLEY AND INTO THE NORTHERN
MID ATLANTIC WHERE MORE ORGANIZED DEEP CONVECTION WILL TAKE
PLACE...OUTFLOW FROM WHICH MAY DRIFT INTO OUR NORTHERN CWA ATTMS.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 120 PM EDT SUNDAY...
POOR AVIATION CONDITIONS EXPECTED THROUGH THE TAF VALID PERIOD. A
CLOSED UPPER LOW OVER EASTERN TENNESSEE THIS AFTERNOON WILL DRIFT
SLOWLY NORTHEAST TONIGHT AND REACH WESTERN PENNSYLVANIA BY LATE
MONDAY. MVFR CONDITIONS WILL PREVAIL WITH POCKETS OF IFR/LIFR IN
CONVECTION AND LOW CLOUDS.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO
TONIGHT...WITH THE BEST COVERAGE AND DURATION ACROSS THE WESTERN
SITES...ESPECIALLY KLWB AND KBLF. LOCATIONS WITH A GOOD CHANCE FOR
THUNDERSTORMS ARE WHERE SOLAR HEATING WILL COMBINE WITH ENOUGH
INSTABILITY TO SUPPORT THUNDERSTORMS. DAN IS THE TAF SITE WITH BEST
CHANCE FOR A THUNDERSTORM THIS AFTERNOON INTO THIS EVENING.
MOST OF THE STORMS WILL DIMINISH WITH LOSS OF HEATING BUT SOME
SHOWERS MAY LINGER IN THE WEST TONIGHT. AREAS OF LOW
CLOUDS...FOG...AND DRIZZLE WILL LIKELY PERSIST OVERNIGHT AFTER THE
HEAVIER RAIN DRIFTS NORTH OF THE AREA.
UNSETTLED WEATHER WILL CONTINUE MONDAY WITH MVFR/IFR SHOWERS AND
EMBEDDED THUNDERSTORMS. THE BEST CHANCE FOR CONVECTION WILL OCCUR
ACROSS THE NORTH.
OUTSIDE OF THUNDERSTORMS...EAST TO SOUTHEAST WINDS WILL PREVAIL
AT 4-7KTS TONIGHT. THEN WINDS BECOMING LIGHT AND VARIABLE
OVERNIGHT INTO MONDAY. WINDS WILL BECOME SOUTH TO SOUTHWEST AT
5-10 KTS MONDAY AFTERNOON.
MEDIUM CONFIDENCE IN CEILINGS...VISIBILITIES AND WINDS DURING THE
TAF PERIOD.
EXTENDED AVIATION DISCUSSION...
POOR AVIATION CONDITIONS TO CONTINUE INTO NEXT WEEK...BUT WINDOWS
OF OPPORTUNITY FOR VFR CONDITIONS INCREASE TUE. UPPER LOW/TROUGH
WILL MOVE INTO WESTERN PA BY MONDAY EVENING. MEANWHILE...A COLD
FRONT WILL APPROACH FROM THE OH VALLEY BY WED. THIS LEAVES A VERY
UNSETTLED/WET PATTERN ACROSS THE REGION THROUGH MOST OF THE
PERIOD. TUE THROUGH THE DAY OFFERS THE BEST CHANCE FOR SEVERAL
HOURS OF VFR...ESPECIALLY EAST OF THE BLUE RIDGE.
EXPECT WIDESPREAD LATE NIGHT/EARLY MORNING LOW CLOUDS/FOG WITH
IFR-LIFR CIGS/VSBYS. OVERALL...CONDITIONS SHOULD IMPROVE TO MVFR-
VFR OUTSIDE SHRA/TSRA ACTIVITY DURING THE AFTERNOONS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR VAZ007-009-010-012-
019-020.
NC...NONE.
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR WVZ042-043-507-508.
&&
SYNOPSIS...KK/MBS
NEAR TERM...AMS/KK
SHORT TERM...PM
LONG TERM...PM
AVIATION...KK/RABHazardous weather outlook, Jul 5, 2:50 PM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 250 PM EDT SUN JUL 5 2015 VAZ007-009-010-012-WVZ042-043-507-508-061900- TAZEWELL-SMYTH-BLAND-WYTHE-MERCER-SUMMERS-EASTERN GREENBRIER- WESTERN GREENBRIER- 250 PM EDT SUN JUL 5 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAINFALL WILL CONTINUE INTO MONDAY AFTERNOON ASSOCIATED WITH AN UPPER LOW MOVING NORTHWARD OUT OF THE TENNESSEE VALLEY. MINOR FLOODING ISSUES COULD CONTINUE INTO MONDAY IN AREAS THAT EXPERIENCE HEAVIER RAINFALL. BY TUESDAY EVENING...SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH A COLD FRONT APPROACHING FROM THE OHIO VALLEY...WILL BE MOVING INTO THE REGION FROM THE WEST. THE STORMS ARE EXPECTED TO DIMINISH AS THEY REACH THE WESTERN COUNTIES. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED ON TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AS A FRONTAL SYSTEM LINGERS THROUGH THE REGION. LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. FOR THURSDAY THROUGH SATURDAY...SCATTERED THUNDERSTORMS REMAIN POSSIBLE...BUT THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ011-013>018-022>024-032>035-043>047-058-059- WVZ044-061900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GILES-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MONROE- 250 PM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER LOW LOCATED ACROSS THE EASTERN TENNESSEE VALLEY WILL BRING WIDESPREAD RAIN SHOWERS AND A FEW THUNDERSTORMS TO THE AREA TODAY. LOCALLY HEAVY RAINFALL IS POSSIBLE. ISOLATED STORMS COULD BECOME STRONG DURING THE AFTERNOON AND EVENING AND PRODUCE STRONG WIND GUSTS. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TUESDAY IS LOW AT THIS TIME. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A COLD FRONT DRIFTS INTO THE REGION. LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. FOR THURSDAY THROUGH SATURDAY...SCATTERED THUNDERSTORMS REMAIN POSSIBLE...BUT THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-020-061900- ALLEGHANY VA-BATH- 250 PM EDT SUN JUL 5 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TUESDAY IS LOW AT THIS TIME. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A COLD FRONT DRIFTS INTO THE REGION. LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. FOR THURSDAY THROUGH SATURDAY...SCATTERED THUNDERSTORMS REMAIN POSSIBLE...BUT THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 7:56 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
756 PM EDT SUN JUL 5 2015
VAZ007-060030-
TAZEWELL-
756 PM EDT SUN JUL 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TAZEWELL COUNTY...
AT 755 PM EDT...A STRONG THUNDERSTORM WAS NEAR TAZEWELL...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
TAZEWELL...
GRATTON...
TIPTOP...
AND BOISSEVAIN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3722 8155 3724 8151 3725 8151 3726 8150
3725 8148 3727 8145 3727 8142 3729 8141
3724 8129 3705 8146 3713 8159
TIME...MOT...LOC 2355Z 210DEG 17KT 3716 8150
DSSpecial weather statement, Jul 5, 7:57 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
757 PM EDT SUN JUL 5 2015
VAZ033-034-044-045-058-060030-
HALIFAX-BEDFORD-CAMPBELL-PITTSYLVANIA-FRANKLIN-
757 PM EDT SUN JUL 5 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHERN PITTSYLVANIA...NORTHEASTERN FRANKLIN...SOUTHERN CAMPBELL...
NORTHWESTERN HALIFAX AND SOUTHWESTERN BEDFORD COUNTIES...
AT 757 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR STEWARTSVILLE TO PITTSVILLE TO NEAR CODY...AND
MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
GRETNA...
BROOKNEAL...
AND STEWARTSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3693 7896 3692 7945 3720 7987 3722 7987
3722 7985 3723 7984 3729 7985 3730 7984
3732 7985 3735 7979 3737 7978 3717 7943
3717 7895
TIME...MOT...LOC 2357Z 184DEG 22KT 3720 7983 3697 7945 3697 7902
DSSpecial weather statement, Jul 5, 7:58 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT SUN JUL 5 2015
VAZ044-058-060030-
HALIFAX-PITTSYLVANIA-
758 PM EDT SUN JUL 5 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN PITTSYLVANIA AND SOUTHWESTERN HALIFAX COUNTIES...
AT 758 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR KEELING TO NEAR ALTON TO ROXBORO...AND MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
VIRGILINA...
INGRAM...
AND TURBEVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3655 7879 3654 7880 3654 7904 3666 7934
3694 7917 3681 7878
TIME...MOT...LOC 2358Z 206DEG 29KT 3669 7930 3657 7896 3638 7896
DSSpecial weather statement, Jul 5, 8:00 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 800 PM EDT SUN JUL 5 2015 VAZ023-024-034-035-045-060030- BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL- 800 PM EDT SUN JUL 5 2015 ...A LINE OF STRONG ISOLATED THUNDERSTORMS WILL AFFECT SOUTHWESTERN AMHERST...SOUTH CENTRAL ROCKBRIDGE...EAST CENTRAL BOTETOURT...WESTERN CITY OF LYNCHBURG AND NORTHEASTERN BEDFORD COUNTIES... AT 800 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR ARCADIA TO NEAR FOREST...AND MOVING NORTH AT 10 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LYNCHBURG... FOREST... BIG ISLAND... BOONSBORO... AND COLEMAN FALLS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3766 7956 3748 7916 3733 7922 3749 7961 TIME...MOT...LOC 0000Z 191DEG 11KT 3752 7956 3738 7924 DS
Special weather statement, Jul 5, 8:02 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 PM EDT SUN JUL 5 2015
WVZ043-060030-
SUMMERS-
802 PM EDT SUN JUL 5 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SUMMERS
COUNTY...
AT 801 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BABCOCK STATE PARK TO PIPESTEM RESORT STATE
PARK...AND MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HINTON...
SANDSTONE...
PIPESTEM...
BUCK...
AND ELLISON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3786 8079 3760 8080 3753 8100 3757 8106
3765 8106 3770 8098 3772 8097 3772 8095
3770 8091 3767 8090 3768 8088 3773 8090
3774 8092 3782 8094 3787 8080
TIME...MOT...LOC 0001Z 244DEG 14KT 3791 8097 3753 8101
DSSpecial weather statement, Jul 5, 8:06 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EDT SUN JUL 5 2015
VAZ020-060030-
BATH-
806 PM EDT SUN JUL 5 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BATH COUNTY...
AT 805 PM EDT...A STRONG THUNDERSTORM WAS NEAR BURNSVILLE...MOVING
NORTH AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARM SPRINGS...
HOT SPRINGS...
BURNSVILLE...
AND BACOVA JUNCTION.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3822 7971 3820 7958 3796 7970 3803 7987
3825 7983 3825 7982 3827 7980
TIME...MOT...LOC 0005Z 189DEG 23KT 3815 7974
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:02 PM EDT | Special Weather Statement | RNK | Summers | 28 min |
| Jul 5, 8:29 PM EDT | Special Weather Statement | RNK | Summers | 31 min |
| Jul 5, 9:02 PM EDT | Special Weather Statement | RNK | Mercer | 28 min |
| Jul 5, 9:05 PM EDT | Special Weather Statement | RNK | Greenbrier | 25 min |
| Jul 6, 12:21 AM EDT | Special Weather Statement | RNK | Monroe | 54 min |
| Jul 6, 1:35 AM EDT | Areal Flood Warning | RNK | Mercer | 3 hr |
| Jul 6, 3:22 AM EDT | Areal Flood Warning | RNK | Mercer | 6 hr |
| Jul 6, 9:36 AM EDT | Special Weather Statement | RNK | Mercer | 114 min |
| Jul 6, 7:50 PM EDT | Special Weather Statement | RNK | Mercer | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.